# SDR CA110826008

- Difficulty date: August 24, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 412
- Aircraft time: 2,816 hours
- System (JASC): 6220 · Main Rotor Head
- Part: Bearing
- Part number: 412010187101
- Condition: Delaminated
- Location: M/R Hub
- Part time: 2,980 hours
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING A 25 HR/30 DAY SCHEDULED INSPECTION, MAINTENANCE PERSONNEL FOUND THE DAMPER BEARING, LOCATED ON THE INBOARD SIDE OF THE SPINDLE ASSEMBLY TO BE COMPLETELY DELAMINATED AROUND ITS FULL CIRCOMFERENCE. THE BEARING ITSELF WAS DELAMINATED INTERNALLY AS A SMALL PORTION OF THE DAMPER BEARING REMAINED ATTACHED TO THE SPINDLE. SEE ATTACHED PICTURES.  THE ENGINEER HAD NOTED A LARGER THAN USUAL GAP BETWEEN THE PORTIONS THAT MAKE UP THE BEARING. A CLOSER VIEW LOOKING FROM THE OUTBOARD OF THE SPINDLE SHOWED THE SMALLER PORTION OF THE DELAMINATED BEARING TO BE INSET FROM THE REST. LOOKING FROM THE INBOARD SIDE, HE HAD NOTED THE SMALLER PORTION TO BE PROTRUDING. THERE WAS NO INDICATION OF THE POWDERY RESIDUE WHICH NORMALLY INDICATES BEARING DELAMINATION. THE AIRCRAFT IS CURRENTLY UNDERGOING MAINTENANCE TO CORRECT THE DEFECT.
